My 13 year old mixed breed has leukemia. She is a medium sized dog, weighs approximately 42lbs and was spayed years ago. On Saturday I noticed that she had a yellowy green mucousy discharge hanging from her vaginal area. I did not notice an odour but wiped it off right away. The discharge is still happening. She is currently on antibiotics because of a minor surgery on her foot and steriods for constant itching. Could this be a side effect of the meds or is this indictive of the leukemia?
I think you need to contact the vet and tell them about this new development. It sounds like she has an infection. Even though she's been spayed, there is a condition where if a piece of uterine tissue was missed during spaying, she can still develop a remnant type of pyometra( uterine infection, uterine tissue infection) This is a very serious and life threatening condition and needs immediate attention by the vet. As she is on hormones it's possible they may have caused some kind of stimulation of uterine tissue, and only your vet will know what to do. If it's a side effect of the leukemia, the vet will know but your dog is already ill and needs a vets care.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.